| Model Number |
5537-G-511-E |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/21/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
Event or Problem Description
Procedure: revision knee for infection.I&d of knee with ts insert removal and exchange for new ts insert.Impacting new 5x11 ts insert went fine until inserting the metal reinforcement post caused insert to rise up unlocking the wire.Had to cut around poly post to remove the metal post, and then insert a 2nd new insert.On the second new insert impaction was verified to be seated flush, locked, and again inserting the metal post caused the insert to lift up in the front causing a gap between the baseplate and the insert.Impacting the insert further did not cause the insert to set flush as it should.A third ts 5x11 insert was then implanted and successfully locked.The surgeon commented the metal post barbs did engage in the plastic, but didn't want to continue impacting for concern that the insert would lift up again.Surgical delay: yes.
Event or Problem Description
Procedure: revision knee for infection.I&d of knee with ts insert removal and exchange for new ts insert.Impacting new 5x11 ts insert went fine until inserting the metal reinforcement post caused insert to rise up unlocking the wire.Had to cut around poly post to remove the metal post and then insert a 2nd new insert.On the second new insert impaction was verified to be seated flush and locked and again inserting the metal post caused the insert to lift up in the front causing a gap between the baseplate and the insert.Impacting the insert further did not cause the insert to set flush as it should.A third ts 5x11 insert was then implanted and successfully locked.The surgeon commented the metal post barbs did engage in the plastic but didn't want to continue impacting for concern that the insert would lift up again.Surgical delay: yes.
Additional Manufacturer Narrative
Reported event an event regarding seating/locking issues involving a triathlon insert was reported.The event was not confirmed.Method & results product evaluation and results: the device including the stabilizer pin was returned for evaluation.The post part of the poly insert was cut by the surgeon.Damage observed on the insert consistent with attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate 23 devices were manufactured and accepted into final stock on 08-dec-2019 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that during surgery inserting the metal reinforcement post caused insert to rise up unlocking the wire.Two inserts were tried before he seated the third insert successfully.The surgeon commented the metal post barbs did engage in the plastic but didn't want to continue impacting for concern that the insert would lift up again.The device including the stabilizer pin was returned for evaluation.Evaluation of the returned device indicated that the post part of the poly insert was cut by the surgeon.Damage observed on the insert consistent with attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.